Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2007, 5:46 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 5:46 PM EDT (21:46 UTC)
- Expired
- May 6, 2007, 6:37 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:09 PM EDT | HAIL 1 | Indiantown, FL | MARTIN CO. SHERIFF INDIANTOWN SUBSTATION REPORTED QUARTER SIZE HAIL ON THE PORT MAYACA BRIDGE. LOTS OF DEBRIS ON SR 76 BETWEEN 609 AND 710 INCLUDING 6 INCH DIAMETER TREE LIMBS. LIVE POWER LINE DOWN ON 710 NEAR INDIANTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 062149
SVRMLB
FLC085-093-111-062245-
/O.NEW.KMLB.SV.W.0025.070506T2146Z-070506T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARTIN COUNTY IN FLORIDA.
OKEECHOBEE COUNTY IN FLORIDA.
SOUTHWESTERN ST. LUCIE COUNTY IN FLORIDA.
* UNTIL 645 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF INDIANTOWN...OR ABOUT 12 MILES NORTH OF PORT
MAYACA...AND MOVING SOUTH AT 20 MPH. OTHER SEVERE STORMS ARE
DEVELOPING OVER OKEECHOBEE COUNTY NEAR BASINGER AND OKEECHOBEE
CITY.
* THE STORMS WILL MOVE SOUTH TOWARD OKEECHOBEE LAKE AND INDIANTOWN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
2731 8056
$$
KELLY2 follow-up statements
000
WWUS52 KMLB 062159
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT SUN MAY 6 2007
FLC111-062207-
/O.CAN.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
ST. LUCIE FL-
557 PM EDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ST. LUCIE COUNTY IS
CANCELLED...
LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
2725 8062
$$
FLC085-093-062245-
/O.CON.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
OKEECHOBEE FL-MARTIN FL-
557 PM EDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN MARTIN AND OKEECHOBEE COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF INDIANTOWN...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF MARTIN COUNTY. OTHER STRONG STORMS OVER WESTERN OKEECHOBEE COUNTY
NEAR THE KISSIMMEE RIVER HAVE THE POTENTIAL TO BECOME SEVERE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THE STORM OVER WESTERN MARTIN
COUNTY. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
2725 8062
$$
KELLY000
WWUS52 KMLB 062237
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT SUN MAY 6 2007
FLC085-093-062245-
/O.CAN.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
OKEECHOBEE FL-MARTIN FL-
635 PM EDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARTIN AND OKEECHOBEE
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING OVER WESTERN MARTIN COUNTY HAD WEAKENED
AND EXITED THE WARNING AREA...THUS THE WARNING HAS BEEN CANCELLED.
THE STORMS OVER WESTERN AND SOUTHERN OKEECHOBEE COUNTY HAVE ALSO
WEAKENED AND SHIFTED SOUTH.
LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
2725 8062
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:15 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 6, 2:15 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN MAY 6 2007
.DISCUSSION...
THIS AFTERNOON...SYNOPTIC AND MESOSCALE INGREDIENTS ARE IN PLACE FOR
A SIGNIFICANT SEVERE WEATHER EVENT. SEE LATEST STATEMENTS FROM THE
SPC FOR AN IN-DEPTH ANALYSIS. CONVECTIVE PARAMETERS CONTINUE TO
POINT TO LARGE HAIL AS THE BIGGEST THREAT. HOWEVER...STRONG WINDS IN
EXCESS OF 50 MPH ALONG WITH AN ISOLATED TORNADO ARE ALSO POSSIBLE.
TONIGHT...LATEST GFS/NAM-WRF NOT AS INTENSE WITH THE CYCLOGENESIS
OVERNIGHT COMPARED TO PREVIOUS RUNS...THOUGH END RESULT ACROSS OUR
AREA WILL BE THE SAME. BACK-DOOR FRONTAL BOUNDARY EXTENDING FROM
THE LOW WILL SLIDE SOUTHWARD THROUGH THE FORECAST AREA. ATMOSPHERE
WILL DRY OUT FROM NORTH TO SOUTH AS THE UPPER LOW EAST OF NC DIVES
SOUTHWARD. IT WILL BECOME DOWNRIGHT WINDY THIS EVENING AS
NORTHEASTERLY WINDS REACH AS HIGH AS 20-25 MPH ALONG THE IMMEDIATE
COAST. LAKE WIND ADVISORY IS NOT REALLY APPROPRIATE FOR THE
NIGHTTIME PERIOD AND HAVE INSTEAD OPTED TO ISSUE A WIND ADVISORY FOR
VOLUSIA AND BREVARD.
&&
MONDAY THROUGH WEDNESDAY...STRONG COASTAL LOW DEEPENS AND MOVES
CLOSER TO FLORIDA MONDAY AND TUESDAY BEFORE MOVING BACK NORTH TOWARD
CAROLINAS COAST. THIS WILL BE A MAJOR MARINE EVENT AND HIGH SURF
ADVISORY WILL BE IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING. BREEZY CONDITIONS ALONG THE COAST THROUGH THE PERIOD WITH
STRONG GUSTY WINDS IN THE AFTERNOONS INLAND. WIND ADVISORIES FOR
COASTAL VOLUSIA AND BREVARD COUNTIES ON MONDAY MAY NEED TO BE
EXPANDED OR CONTINUED IN TUESDAY. WE WILL BE ON THE DRY SIDE
OF THE LOW MONDAY SO CHANCES OF RAIN ARE MINIMAL EXPECT OVER THE
COASTAL WATERS. SCATTERED RAIN SHOWERS WITH THE LOW FROM LATE MONDAY
THROUGH EARLY WEDNESDAY THEN IMPROVING CONDITIONS AS LOW BEGINS TO
LOSE ITS GRIP ON THE AREA.
THURSDAY THROUGH SUNDAY...MODELS WEAKEN COASTAL LOW DRAMATICALLY AND
IT SETTLES OVER GENERAL FLORIDA AREA AS A BROAD WEAK LOW. MODERATE
SHALLOW MOISTURE SHOULD ALLOW FOR AT LEAST A CHANCE OF ISOLATED RW
TO CONTINUE THROUGH THE PERIOD.
&&
.AVIATION...
MOIST LOWER LEVELS WILL SUPPORT TEMPO IFR/MVFR CIGS IN SCATTERED
THUNDERSTORMS THIS AFTERNOON. MOIST ONSHORE FLOW BEHIND THE FRONT
WILL PRODUCE AREAS OF MVFR STRATOCU THIS EVENING...MAINLY ALONG THE
COAST. LOOKING AHEAD...STRONG WINDS (SUSTAINED 22-28 KT WITH HIGHER
GUSTS) WILL LIKELY HAVE A SIGNIFICANT IMPACT AROUND 18Z MON.
&&
.MARINE...
TONIGHT...CONDITIONS WILL RAPIDLY DETERIORATE THIS EVENING BEHIND
THE BACK-DOOR FRONTAL BOUNDARY. GFS CONTINUES TO SHOW STRONG SCA
WINDS AND FEEL BEST COURSE OF ACTION IS TO ISSUE A GALE WARNING FOR
THE NORTHERN OFFSHORE ZONE. OTHERWISE...EXPECT SCA WINDS WITH
OCCASIONAL GUSTS TO GALE FORCE.
MONDAY THROUGH WEDNESDAY...SEAS WILL BE BUILDING RAPIDLY MONDAY IN
RESPONSE TO DEEPENING COASTAL LOW. SEAS ARE EXPECTED TO BUILD TO
AROUND 20 FEET IN THE OFFSHORE WATERS DURING THE DAY TUESDAY AND
THEN BEGIN STEADILY SUBSIDING THROUGH WEDNESDAY. SMALL CRAFT
ADVISORY CONDITIONS SHOULD LAST THROUGH TUESDAY IN THE NEARSHORE
COASTAL WATERS WITH GALE CONDITIONS IN THE 20-60NM NORTHERN SEGMENT.
WEDNESDAY WILL BE A TRANSITION DAY AS THE INFLUENCE OF THE LOW
WANES.
THURSDAY THROUGH SUNDAY...MARINE CONDITIONS SHOULD REMAIN BELOW
HIGHLIGHT CRITERIA.
&&
.FIRE WEATHER...
MONDAY THROUGH THURSDAY...MIN RHS WILL BE IN THE 40S AND RED FLAG
CONDITIONS ARE NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 74 56 77 / 30 0 10 20
MCO 63 76 56 80 / 30 0 10 10
MLB 66 76 60 80 / 40 0 10 20
VRB 65 77 63 80 / 40 0 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 AM MONDAY TO 8 PM EDT TUESDAY FOR
COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
SOUTHERN BREVARD-ST. LUCIE.
WIND ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY FOR
COASTAL VOLUSIA-NORTHERN BREVARD-SOUTHERN BREVARD.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY
FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20
NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 4 PM EDT TUESDAY FOR
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY FOR
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...HIRSCH
LONG TERM....HAGEMEYER
AVIATION...HIRSCHHazardous weather outlook, May 6, 9:17 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 917 AM EDT SUN MAY 6 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 071000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 917 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... CONTINUED COOL TEMPERATURES ALOFT WILL COMBINE WITH INCREASING MOISTURE AND AN APPROACHING BACK DOOR COOL FRONT TO PRODUCE SCATTERED LIGHTNING STORMS THIS AFTERNOON. STORMS WILL MOVE TOWARD THE SOUTHEAST WITH THE HIGHEST COVERAGE AND MOST INTENSE STORMS EXPECTED ALONG THE EAST COAST LATE THIS AFTERNOON. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...STRONG TO SEVERE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND COIN SIZE HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. ...FLOOD IMPACT... RECURRENT THUNDERSTORM ACTIVITY LATE THIS AFTERNOON MAY LEAD TO LOCALIZED URBAN FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. ...HIGH WIND IMPACT... NORTHEAST WINDS WILL STRENGTHEN BY THIS EVENING. SUSTAINED WIND SPEEDS WILL INCREASE TO AROUND 20 MPH WITH STRONGER GUSTS NEAR THE EAST COAST TONIGHT. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS MOVING SOUTHWARD ACROSS THE ATLANTIC WATERS HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS AND LOCALLY ROUGH SEAS. SPECIAL MARINE WARNINGS MAY BE REQUIRED DURING THE AFTERNOON. IF YOU GET CAUGHT OFFSHORE...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW. ...WATERSPOUT IMPACT... AN ISOLATED WATERSPOUT IS POSSIBLE IN THE STRONGEST CELLS. ...WIND AND SEA IMPACT... STRENGTHENING NORTHEAST WINDS BEHIND THE FRONT WILL AFFECT EAST CENTRAL FLORIDA AND THE ATLANTIC WATERS TONIGHT AND QUICKLY BUILD SEAS TO HAZARDOUS LEVELS. WIND GUSTS TO GALE FORCE AND SEAS BUILDING OVER 10 FEET TONIGHT WILL MAKE BOATING VERY HAZARDOUS FOR SMALL CRAFT. ...FIRE WEATHER IMPACT... THE COMBINATION OF VERY DRY VEGETATION AND THE POTENTIAL OF CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT IN A CONTINUATION OF THE INCREASED FIRE DANGER ACROSS EAST CENTRAL FLORIDA TODAY. STRENGHTENING NORTHEAST WINDS TONIGHT WILL PROMOTE THE RAPID SPREAD OF ANY NEW OR EXISTING WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHEAST WINDS MONDAY WILL RESULT IN CONTINUED HAZARDOUS BOATING CONDITIONS ON THE ATLANTIC WATERS...INTRACOASTAL WATERS AND AREA LAKES. THE WINDS ON MONDAY WILL ALSO ENHANCE THE THREAT FOR NEW OR EXISTING WILDFIRES TO RAPIDLY SPREAD. THE STRONG WINDS AND A BUILDING NORTHEAST SWELL WILL ALSO PRODUCE ROUGH SURF CONDITIONS AND INCREASE THE RIP CURRENT DANGER AT AREA BEACHES. LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO/HIRSCH
In the hours before
Special weather statement, May 6, 3:49 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 349 PM EDT SUN MAY 6 2007 FLZ047-062025- SOUTHERN BREVARD COUNTY- 349 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WEST VIERA MOVING SOUTH SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MELBOURNE...WEST MELBOURNE AND PALM BAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORMS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. VOLKMER
Local storm report, May 6, 4:18 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PALM BAY 27.99N 80.66W
05/06/2007 M0.88 INCH BREVARD FL TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZED HAIL.
&&
MRTLocal storm report, May 6, 4:29 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL ORLANDO 28.50N 81.37W
05/06/2007 M0.75 INCH ORANGE FL TRAINED SPOTTER
STORM SPOTTER REPORTED PENNY SIZE HAIL.
&&
MRTSpecial weather statement, May 6, 4:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EDT SUN MAY 6 2007 FLZ144-062110- SOUTHERN LAKE COUNTY- 440 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES SOUTH OF CLERMONT. THE STORM WAS MOVING SOUTH AT 20 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH.HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. 15
Local storm report, May 6, 5:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST BLUE CYPRESS LAKE 27.73N 80.75W
05/06/2007 M72 MPH INDIAN RIVER FL TRAINED SPOTTER
STORM SPOTTER AT MIDDLETON FISH CAMP RECORDED 72 MPH WIND
GUST ON HOME WEATHER STATION, ALSO OBSERVED PEA SIZE HAIL
AND FIVE INCH DIAMETER TREE SPLIT IN HALF.
&&
MRTLocal storm report, May 6, 5:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
537 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL OKEECHOBEE 27.24N 80.83W
05/06/2007 M0.75 INCH OKEECHOBEE FL TRAINED SPOTTER
STORM SPOTTER IN OKEECHOBEE OBSERVED PENNY SIZE HAIL.
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:14 AM EDT | Special Marine Warning | MLB | 2 hr | |
| May 6, 11:13 AM EDT | High Surf Advisory | MLB | Volusia | 65 hr |
| May 6, 2:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| May 6, 2:06 PM EDT | Wind Advisory | MLB | Orange, Osceola, Seminole, Volusia | 30 hr |
| May 6, 2:16 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 59 min |
| May 6, 2:31 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 59 min |
| May 6, 2:58 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole, Volusia | 62 min |
| May 6, 3:37 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 23 min |
| May 6, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| May 6, 4:20 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 32 min |
| May 6, 4:25 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 65 min |
| May 6, 4:34 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 56 min |
| May 6, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 63 min |
| May 6, 5:15 PM EDT | Tornado Warning | MLB | Saint Lucie | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.